Wyoming, 2009Damaging Winds in Wyoming, July 6, 2009
July 6, 2009 · NWS RIW · 4 events in 1 county or zone
Rapidly developing thunderstorms near the foothills of the eastern Bighorn Mountains produced wind gusts in excess of 60 mph across northern Johnson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rapidly developing thunderstorms near the foothills of the eastern Bighorn Mountains produced wind gusts in excess of 60 mph across northern Johnson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 6, 1:22 PM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 6, 1:22 PM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
222 PM MDT MON JUL 6 2009
SHORT TERM...TONIGHT THROUGH THURSDAY
FIRST LINE OF STORMS FIRING ACROSS THE CODY FOOTHILLS AFTER
MOVING THROUGH YNP. EVERYTHING EVOLVING ABOUT AS EXPECTED EXCEPT
FOR THE FACT THAT THERE IS NO LOW LEVEL DRYING EAST OF THE DIVIDE.
LAPS ANALYSIS IS SHOWING BUILDING CAPES WITH TEMPS CLIMBING INTO
THE 80S WITH DEW POINTS AROUND 50. SPC RECENTLY ISSUED A SVR TSTM
WATCH FOR FREMONT...HOT SPRINGS...PARK AND TETON COUNTIES THROUGH
9 PM THIS EVENING. COLD FRONT MOVING THROUGH CENTRAL IDAHO WHICH
SHOULD RESULT IN THE NEXT ROUND OF STORMS FORMING OVER ERN IDAHO
LATER THIS AFTERNOON. WEAK WAVE PROVIDING LARGE SCALE ASCENT OVER
CENTRAL WYOMING WILL ALSO AID THE CURRENT CONVECTION AS IT MOVES
EAST OF THE DIVIDE. ANOTHER SHORTWAVE/THERMAL TROUGH APPEARS
HEADED FOR THE NORTHWEST HALF TUESDAY AND HAVE ADDED IN SOME TSTMS
AGAIN FOR CENTRAL WYOMING. THE NAM AND ECMWF ARE PICKING UP ON THIS
WHILE THE GFS REMAINS WAY TOO DRY. WEAK FRONTAL BOUNDARY DROPS
INTO OUR NERN ZONES LATER TONIGHT WHICH MAY BE A FOCUS FOR A FEW
STORMS TUESDAY AFTERNOON OVER JOHNSON COUNTY. SW FLOW INCREASES
ELSEWHERE. ON WEDNESDAY...A DRIER SW FLOW MAY ACTUALLY TAKE HOLD
WITH ONLY THE NRN BORDER AREAS CLOSE TO THE TROUGH DYNAMICS AND
MOISTURE. ANOTHER TROUGH THAT PASSES ACROSS MONTANA WEDNESDAY IS
EXPECTED TO PUSH ANOTHER COLD FRONT SOUTH WEDNESDAY NIGHT WITH AND
INCREASE IN LOW LEVEL MOISTURE ALONG WITH SOME MID LEVEL COOLING.
HAVE EXPANDED THE ISOLATED COVERAGE EAST OF THE DIVIDE WHERE
FRONTAL BOUNDARY AND INCREASED MOISTURE MAY BE A FOCUS FOR OUR NRN
AND ERN ZONES ON THURSDAY.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY
WEATHER PATTERN IN THE EXTENDED WILL FEATURE A TROUGH IN THE
PACIFIC NORTHWEST AND SW CANADA WITH UPPER RIDGE IN THE SOUTHERN
PLAINS INTO THE SW UNITED STATES. THIS PUTS WY IN A WEST TO
SOUTHWEST FLOW ALOFT. SHORTWAVES EJECTED BY THE PAC NW TROUGH WILL
MOVE ACROSS MONTANA WITH NW AND NORTHERN WY ON THE SOUTH END OF
THE CONVECTIVE ACTIVITY EACH AFTERNOON AND EVENING AND POSSIBLY
THE LATE NIGHT HOURS DEPENDING ON THE TIMING OF SHORTWAVES. THE
REST OF THE REGION WILL BE MOSTLY DRY THURS THROUGH MONDAY. WILL
HAVE TO SEE IF SOME MOISTURE DOES ROTATE AROUND THE UPPER HIGH
OVER THE WEEKEND INTO EARLY NEXT WEEK FOR ISOLATED THUNDERSTORMS
IN THE SOUTHERN ZONES. HAVE KEPT THE FORECAST UNCHANGED SAT
THROUGH MONDAY IN THE SOUTH WITH THE ISOLATED STORM THREAT. HIGH
TEMPS WILL BE ON THE WARM TO HOT SIDE THROUGH THE PERIOD. COOL
FRONTS WILL PUSH SOUTH INTO NORTHERN WY AT TIMES BRINGING SLIGHT
COOLING TO HIGHS THERE...WHICH APPEARS TO BE THURS AND NEXT MONDAY
BASED ON 00Z MODEL TIMING.
AVIATION...
STRONG TO SEVERE THUNDERSTORMS WILL OCCUR THROUGH THE EVENING
WITH THE THREAT OF LARGE HAIL...DAMAGING WIND...HEAVY RAIN AND
FREQUENT LIGHTNING. THE COUNTIES OF TETON...PARK...FREMONT AND
HOT SPRINGS WILL BE MOST IMPACTED. HOWEVER...ISOLATED THUNDERSTORMS
WILL OCCUR ELSEWHERE WITH GUSTY WIND...SMALL HAIL AND FREQUENT
LIGHTNING POSSIBLE. THE STORMS WILL BE MORE ISOLATED TUESDAY
AFTERNOON BUT A FEW STRONG STORMS ARE STILL POSSIBLE IN THE
NORTHWEST.
FIRE WEATHER...
STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER MUCH OF NORTHWEST
AND PORTIONS OF CENTRAL WYOMING INTO THE EVENING HOURS. MORE
ISOLATED STORMS WILL OCCUR ELSEWHERE. THE AIRMASS WILL BEGIN TO DRY
TUESDAY INTO WEDNESDAY WITH LESS AND LESS CHANCE OF THUNDERSTORMS.
THE SOUTHWEST WINDS WILL ALSO BE ON THE INCREASE AS TEMPERATURES
WARM INTO THE 80S AND LOWER 90S EAST OF THE DIVIDE WITH 70S TO LOWER
80S WEST OF THE DIVIDE. MINIMUM RHS WILL ALSO DROP INTO THE TEENS
EAST OF THE DIVIDE EXCEPT THE FAR NORTH.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...SKRBAC
LONG TERM...AR
AVIATION...CHURCH
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 6, 7:18 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
818 AM MDT MON JUL 6 2009
WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
818 AM MDT MON JUL 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER NORTHWEST
WYOMING. A COUPLE OF THESE STORMS MAY BECOME SEVERE PRODUCING LARGE
HAIL OVER QUARTER SIZE...DAMAGING WIND...HEAVY RAIN AND FREQUENT
LIGHTNING. KEEP AN EYE ON THE SKY THIS AFTERNOON AND EVENING OVER
NORTHWEST WYOMING...INCLUDING YELLOWSTONE NATIONAL PARK. STORMS WILL
BE MORE ISOLATED ACROSS CENTRAL WYOMING WHERE SOME STORMS MAY PRODUCE
SMALL HAIL AND GUSTY WIND TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT...DRY AND BREEZY TO WINDY CONDITIONS OVER SOUTH AND CENTRAL
WYOMING TUESDAY THROUGH THURSDAY WILL INCREASE THE FIRE DANGER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL...ANY WIND GUSTS IN
EXCESS OF 40 MPH OR HAIL THIS AFTERNOON AND TONIGHT. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jul 6, 3:13 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT MON JUL 6 2009
WYZ002>004-062300-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
413 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY UNTIL 500 PM MDT...
AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HWY 14/16/20 MILE MARKER 40...OR 15 MILES
WEST OF CODY...MOVING EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH...AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN CENTRAL PARK COUNTY...INCLUDING THE LOCATIONS OF HWY
14/16/20 MILE MARKER 40...BUFFALO BILL STATE PARK...CODY...STATE HWY
120 MILE MARKER 80 AND HWY 14/16/20 MILE MARKER 60...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4467 10885 4444 10875 4433 10942 4450 10949
TIME...MOT...LOC 2213Z 253DEG 22KT 4445 10931
C. BAKER
Special weather statement, Jul 6, 3:31 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
431 PM MDT MON JUL 6 2009
WYZ004-008-062315-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
431 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN COUNTY UNTIL 515 PM
MDT...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HWY 16/20/789 MILE MARKER 180...OR 12 MILES
SOUTH OF BASIN...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN SOUTHERN BIG HORN COUNTY...INCLUDING THE LOCATIONS OF
HWY 16/20/789 MILE MARKER 180...STATE HWY 31 MILE MARKER 10...
HYATTVILLE AND MEDICINE LODGE STATE SITE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4445 10750 4417 10741 4418 10814 4428 10816
TIME...MOT...LOC 2231Z 254DEG 23KT 4422 10800
C. BAKER
Special weather statement, Jul 6, 4:10 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
510 PM MDT MON JUL 6 2009
WYZ002>004-070000-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
510 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY UNTIL 600 PM MDT...
AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HWY 14/16/20 MILE MARKER 30...OR 22 MILES
WEST OF CODY...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS AROUND ONE-HALF INCH...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN CENTRAL PARK COUNTY...INCLUDING THE LOCATIONS OF HWY
14/16/20 MILE MARKER 30...WAPITI...HWY 14/16/20 MILE MARKER 40...
BUFFALO BILL STATE PARK...STATE HWY 120 MILE MARKER 80 AND CODY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4463 10896 4439 10888 4429 10957 4447 10963
TIME...MOT...LOC 2311Z 255DEG 23KT 4440 10947
C. BAKER
Special weather statement, Jul 6, 4:12 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
512 PM MDT MON JUL 6 2009
WYZ008>011-070000-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-NORTHEAST JOHNSON
COUNTY-SOUTHEAST JOHNSON COUNTY-
512 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 600 PM
MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF POWDER RIVER PASS...OR 20 MILES
EAST OF TEN SLEEP...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE
WITH THIS STORM.
RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 196 MILE MARKER 280 AND I25 EXIT 280...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 263 AND
287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4420 10654 4384 10646 4379 10711 4411 10711
TIME...MOT...LOC 2312Z 261DEG 32KT 4396 10706
C. BAKER
Special weather statement, Jul 6, 4:14 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT MON JUL 6 2009
WYZ009-010-070000-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
514 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 600 PM
MDT...
AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR U.S. HWY 16 MILE MARKER 80...OR 6 MILES WEST
OF BUFFALO...MOVING NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH...AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN NORTHERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
BUFFALO...I90 EXIT 53...JCT I90 AND I25 AND I90 MILE MARKER 60...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 290 AND
299.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.
&&
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4455 10634 4423 10627 4420 10691 4454 10701
TIME...MOT...LOC 2314Z 247DEG 25KT 4432 10684
C. BAKER
Special weather statement, Jul 6, 4:32 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
532 PM MDT MON JUL 6 2009
WYZ007>009-020-070015-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-NATRONA COUNTY
LOWER ELEVATIONS-OWL CREEK AND BRIDGER MOUNTAINS-
532 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NATRONA AND WASHAKIE
COUNTIES UNTIL 615 PM MDT...
AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF HILAND...OR 40 MILES EAST OF
SHOSHONI...MOVING EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE
WITH THIS STORM.
RESIDENTS IN NORTHWESTERN NATRONA...SOUTHEASTERN WASHAKIE AND
SOUTHWESTERN JOHNSON COUNTIES...INCLUDING THE LOCATION OF RED WALL...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4319 10675 4320 10741 4337 10749 4356 10708
4361 10695 4361 10694 4354 10690 4354 10689
4352 10688 4349 10681
TIME...MOT...LOC 2332Z 253DEG 23KT 4332 10730
BRANHAMThunderstorm Wind, Johnson
- When
- July 6, 4:36 PM MST to 4:56 PM MST
- Where
- Johnson County, 6.53 mi NNE of Kaycee Kuiper Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.940, -106.640
An automated weather station reported wind gusts of 58 to 67 mph for 20 minutes near mile marker 270 on Interstate 25.
Thunderstorm Wind, Johnson
- When
- July 6, 5:13 PM MST
- Where
- Johnson County, 2.72 mi NW of Lake de Smet
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 44.512, -106.803
Thunderstorm winds toppled a semi-truck on Interstate 90 near mile marker 44 north of Buffalo.
Thunderstorm Wind, Johnson
- When
- July 6, 5:15 PM MST
- Where
- Johnson County, Buffalo Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.370, -106.720
The ASOS at the Johnson County Airport in Buffalo measured a peak gust of 63 mph.
Thunderstorm Wind, Johnson
- When
- July 6, 5:15 PM MST to 5:22 PM MST
- Where
- Johnson County, Buffalo
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.350, -106.700
Johnson County Dispatch reported estimated wind gusts of 70 to 80 mph which downed numerous trees and power lines in Buffalo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Alabama, July 6, 20091 death · 1 event
- Hail and Damaging Winds in Montana, July 6 to 7, 2009$102,000 · 1 in hail · 20 events
- Lightning Strike in Montana, July 6, 2009$140,000 · 1 event
- Damaging Winds in South Carolina, July 6, 20091 injured · $65,000 · 61 kt wind · 2 events
- Flash Flooding in Maine, July 6, 2009$79,000 · 5 events
- Hail in New Mexico, July 6, 2009$50,000 · 1.75 in hail · 11 events
- Lightning Strike in Alabama, July 6, 2009$75,000 · 1 event
- Flash Flood in Maine, July 6 to 7, 2009$30,000 · 1 event
- Hail and Damaging Winds in Montana, July 6, 20091.75 in hail · 21 events
- Hail in Colorado, July 6, 20091.75 in hail · 14 events
- Flash Flood and Flood in Louisiana, July 6 to 7, 2009$12,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, July 6, 20091.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170571, 170572, 170575, 170579.